MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J504G
Medical Device Problem Codes Material Separation (1562); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/28/2023.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - please confirm if all 13 sutures involved had bent and detached during surgery: yes, that is correct.- please provide the source or name of person providing answers to follow-up questions: (b)(6), rn.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received one unopened sample that pertain to the product code j504g.Upon initial inspection, of the samples, no external damages were observed on the packet.In order to evaluate the conditions of the returned sample, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.In addition, the tip and body of the needles were examined, and no anomalies or issues related to bent needles could be observed during the evaluation.The suture was dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-10223, 2210968-2023-10224, 2210968-2023-10227, 2210968-2023-10228, 2210968-2023-10230, 2210968-2023-10231, 2210968-2023-10232, 2210968-2023-10234, 2210968-2023-10236, 2210968-2023-10237, 2210968-2023-10240, 2210968-2023-10242.
 
Event or Problem Description
It was reported that a patient underwent an eye procedure on (b)(6) 2023 and suture was used.During an eye procedure, needle is bending and detaching.At the time of the call the case was ongoing, the surgeon had gone through thirteen sutures.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18410294
Report Number2210968-2023-10235
Device Sequence Number16831299
Product Code GAM
UDI-Device Identifier10705031040731
UDI-Public10705031040731
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ504G
Device Lot NumberTBMKLR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown